Alert archive / Washington / Wind Advisories in 2018
Wind Advisory 7, NWS Seattle, WA
NWS Seattle, WA issued this wind advisory at Mar 8, 2018, 8:33 PM PST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2018, 8:33 PM PST (04:33 UTC)
- Expired
- Mar 9, 2018, 6:00 AM PST
- In force
- 9 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
220 WWUS76 KSEW 090433 NPWSEW URGENT - WEATHER MESSAGE National Weather Service Seattle WA 833 PM PST Thu Mar 8 2018 WAZ510-091400- /O.NEW.KSEW.WI.Y.0007.180309T0433Z-180309T1400Z/ Admiralty Inlet Area- 833 PM PST Thu Mar 8 2018 ...WIND ADVISORY IN EFFECT UNTIL 6 AM PST FRIDAY... The National Weather Service in Seattle has issued a Wind Advisory, which is in effect until 6 AM PST Friday. * WIND...West 20 to 35 mph with gusts to 50 mph. * SOME AFFECTED LOCATIONS...Oak Harbor, Coupeville, and Port Townsend. * TIMING...West wind will begin around 9 to 11 pm and become strong late this evening and overnight. * IMPACTS...Minor tree damage and a few power outages. Especially at night, be vigilant for tree branches and debris on roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ www.weather.gov/seattle
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Mar 8, 3:26 PM PST, 5 hours 7 minutes earlier.
Area forecast discussion, Mar 8, 3:26 PM PST, 5 hours 7 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
326 PM PST Thu Mar 8 2018
.SYNOPSIS...Another low pressure system will move across the
region tonight for continued unsettled conditions. High pressure
aloft will move over the area on Friday for a drying trend. Look
for high pressure aloft to prevail over the region this weekend
for dry weather and a warming trend.
&&
.SHORT TERM...
The northeast-moving occluded front was over the central part of
the CWA at this time and should exit by late this afternoon. Gusty
winds developed in the wake of the front. At 2 PM PST, Hoquiam's
wind speed was just shy of advisory criterion (sustained 30-39
mph and/or gusts of 45-57 mph), with south winds of 29 mph gusting
to 40 mph.
Snow was falling in the mountains as expected. So far, Mount Baker
has picked up six inches of new snow during the day today. At 3
PM PST, it was still snowing in Snoqualmie Pass. However,
increased onshore or westerly flow will bring in some milder air.
Thus, the precipitation should change over to a rain/snow mix in
Snoqualmie Pass this afternoon before changing back to snow this
evening.
Meanwhile, the upper level low that was off the coast this morning
was presently over the CWA and weakening. This system will exit
the area by late this afternoon. An upper level trough currently
off to our northwest will move across the region tonight. The cold
front associated with it will also sweep across the CWA overnight.
This front will usher in a colder air mass; therefore, expect snow
levels to lower into mainly the 1500-2000 foot range by daybreak
Friday. The Cascades will receive an additional 6-11 inches of
snow above the 3000 foot level overnight, with the heaviest amounts
expected on Mount Baker and Mount Rainier. Of course, locally
heavy snowfall can be expected within a convergence zone later
tonight. The convergence zone is anticipated to develop near the
Snohomish/King County line.
Improving conditions will occur during the day Friday as an upper
level ridge moves over the region. There will probably be enough
instability for a few light showers to linger into early Friday
evening. The ridge will prevail over the region on Saturday for
dry weather.
The models were weaker with the upper level trough that is due to
move northeast across the CWA Saturday night; therefore, confined
the threat of rain to the coastal waters. Otherwise, look for
high pressure aloft to prevail over the region on Sunday. This
combined with low level offshore flow will result in above normal
temperatures.
.LONG TERM...
Dry and mild weather will continue on Monday due to continued high
pressure aloft and low level offshore flow. Many lowland sites will
reach the 60s on this day. There is a chance that temps will end
up warmer than currently forecast. Monday will probably be the
warmest day since last autumn.
Beyond Monday, there were differences in the medium range
solutions in regards to the eastward progression of the upper
level ridge. The forecast reflects a compromise between the faster
and slower solutions. With that said, expect rain to return about
the middle of next week. Temperatures will also return to normal
about the middle of next week.
&&
.AVIATION...A low pressure system at the surface and aloft will
open up to a trough as it lifts northeast into British Columbia
this evening. Strong SW flow aloft will become westerly this
evening then will ease to light westerly on Friday. The air mass
is moist and stable, and will become somewhat unstable behind
the low this evening. The air mass will stabilize on Friday.
With exception to the coast and portions of the Kitsap Peninsula,
conditions are generally MVFR across the area this afternoon. MVFR
conditions will generally continue through tonight, then
conditions will improve to VFR on Friday. Steady rainfall will
become showery early this evening. Showers will increasingly
become tied to the west slopes of the mountains and to a Puget
Sound Convergence Zone this evening. Showers will diminish later
tonight and end during the day Friday. Albrecht
KSEA...The frontal system associated with the low pressure system
is now east of the terminal. Showers will gradually become tied to
a convergence zone north of the terminal after 02Z this evening,
though MVFR conditions will likely continue at the terminal
through much of the night. Strong SW winds 40-50 kt at FL050 will
turn westerly after 02Z then will diminish to 25 kt or less after
08Z. Gusty surface winds 19020g30kt early this evening will
gradually ease overnight FL040 with pre frontal low level to
22009kt 15Z Friday and 24006kt Friday afternoon. Albrecht
&&
.MARINE...A 999 mb low over the coastal waters will move northeast
into Southern British Columbia this evening. Gales southeasterlies
over the eastern two thirds of the Strait of Juan de Fuca are
occurring ahead of the low while other areas are seeing small
craft advisory conditions. Gale westerlies 30-40 kt will quickly
develop early this evening over the eastern 2/3 of the strait
while SW gales will develop over the southern portion of the
Northern Inland Waters early this evening as the low lifts
northeastward into Canada. Gusty southwest to west winds are
expected overnight over the remaining waters.
High pressure will build into the waters on Friday resulting in
rapidly improving conditions late in the morning. The high will
then shift east of the Cascades Friday night through Monday
resulting in moderate offshore flow later this weekend and early
next week. Small craft advisory easterly winds are possible near
the West Entrance to the Strait Sat and Sun as offshore flow
increases. Albrecht
&&
.HYDROLOGY...
River flooding is not expected the next 7 days.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Winter Weather Advisory until 4 AM PST Friday for Cascades of
Pierce and Lewis Counties-Cascades of Snohomish and King
Counties-Cascades of Whatcom and Skagit Counties above 3000
feet.
PZ...Small Craft Advisory until 10 AM PST Friday for Coastal Waters
From Cape Flattery To James Island 10 To 60 Nm-Coastal
Waters From Cape Flattery To James Island Out 10 Nm-Coastal
Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville Out 10
Nm-Coastal Waters From Point Grenville To Cape Shoalwater
10 To 60 Nm-Coastal Waters From Point Grenville To Cape
Shoalwater Out 10 Nm-West Entrance U.S. Waters Strait Of
Juan De Fuca.
Small Craft Advisory for rough bar until 9 AM PST Friday for
Grays Harbor Bar.
Gale Warning until 9 AM PST Friday for Central U.S. Waters
Strait Of Juan De Fuca-East Entrance U.S. Waters Strait Of
Juan De Fuca.
Gale Warning until 4 AM PST Friday for Northern Inland Waters
Including The San Juan Islands.
Small Craft Advisory until 9 AM PST Friday for Admiralty Inlet.
Small Craft Advisory until 4 AM PST Friday for Puget Sound and
Hood Canal.
&&
www.weather.gov/seattleThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 7:59 PM PST | Winter Storm Warning | SEW | 10 hr | |
| Mar 9, 2:51 AM PST | Small Craft Advisory for Hazardous Seas | SEW | 9 hr | |
| Mar 9, 9:09 AM PST | Small Craft Advisory for Rough Bar | SEW | 3 hr | |
| Mar 9, 9:09 AM PST | Small Craft Advisory | SEW | 3 hr |
Nearby
Wind Advisories in Washington, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.